Turn on thread page Beta

HELP my family planning clinic won't let me have the combined pill watch

    • Thread Starter
    Offline

    2
    ReputationRep:
    New to using the forum, but hope I can get a few responses to ease my mind.
    Sorry for the long story to follow...

    I've been using Microgynon (maexeni - same stuff, different brand) off and on, since 2015.
    I complained about breast tenderness and low moods, and was given Loestrin 30 - with the advice that it contains a lower dose of estrogen. However, it has the same... just a higher progesterone! I disregarded it as I decided to stop using Microgynon for a while and only got round to switching to Loestrin 30 in June (last month!)

    I've never suffered a migraine or strong headache, I've never had any health complaints or troubles, until last week. I suffered one, mild, retinal migraine. I didn't know what it was at the time, but mentioned experiencing an aura in vision to the family planning doctor who totally freaked me out - actually gave me the advice: "I've never heard of that in my career, a young healthy female should never experience vision problems like that, you need to go to casualty and get it checked immediately"

    I told her I was really there that day to swap pills again, as I just felt a bit funny about Loestrin 30 being almost identical to Microgynon. I wanted to try something with a lower estrogen to ease any mood swings.

    She prescribed me desogestrel - a mini pill. After being freaked out and thinking about how to travel to the nearest casualty I just left, putting the pill swap to the back of my mind. Got my eyes checked (felt very unnecessary, due to being absolutely fine that day.. the vision aura hadn't made a second appearance!) and was told by the eye doctor that it was probably Loestrin 30, and that I should give the mini pill a go.

    A mere week later I went back to the family planning clinic today to say I'm really not happy with the drop in estrogen, it's made me bleed. (I'm aware this is normal, but after being almost happy with microgynon, not okay with letting my body adjust.. I want to control my bleeds!)

    However the doctor wasn't available (big waste of time) but I spoke to a nurse who listened to my story of the vision aura and being told I was deemed healthy, and interpreted that I now suffered from migraines and told me: "you know you'll never be allowed a combined pill again. Now you have migraines you'll never get anything again, you have to stay on the mini pill"

    I told her I wanted to speak to the doctor, as I had one retinal migraine. It seems unreasonable to rule out every combined pill, especially after being on one for over a year... she told me to go to another clinic - long story short about that clinic is that the doctor wasn't available there either! Nightmare.

    Current situation: confused as to which combined pill I should get, confused as to why the nurse was so against the combined pill for me, and just a little annoyed.
    • Section Leader
    • Very Important Poster
    • Peer Support Volunteers
    • Clearing and Applications Advisor
    Offline

    21
    ReputationRep:
    Section Leader
    Very Important Poster
    Peer Support Volunteers
    Clearing and Applications Advisor
    (Original post by rachelrosina)
    New to using the forum, but hope I can get a few responses to ease my mind.
    Sorry for the long story to follow...

    I've been using Microgynon (maexeni - same stuff, different brand) off and on, since 2015.
    I complained about breast tenderness and low moods, and was given Loestrin 30 - with the advice that it contains a lower dose of estrogen. However, it has the same... just a higher progesterone! I disregarded it as I decided to stop using Microgynon for a while and only got round to switching to Loestrin 30 in June (last month!)

    I've never suffered a migraine or strong headache, I've never had any health complaints or troubles, until last week. I suffered one, mild, retinal migraine. I didn't know what it was at the time, but mentioned experiencing an aura in vision to the family planning doctor who totally freaked me out - actually gave me the advice: "I've never heard of that in my career, a young healthy female should never experience vision problems like that, you need to go to casualty and get it checked immediately"

    I told her I was really there that day to swap pills again, as I just felt a bit funny about Loestrin 30 being almost identical to Microgynon. I wanted to try something with a lower estrogen to ease any mood swings.

    She prescribed me desogestrel - a mini pill. After being freaked out and thinking about how to travel to the nearest casualty I just left, putting the pill swap to the back of my mind. Got my eyes checked (felt very unnecessary, due to being absolutely fine that day.. the vision aura hadn't made a second appearance!) and was told by the eye doctor that it was probably Loestrin 30, and that I should give the mini pill a go.

    A mere week later I went back to the family planning clinic today to say I'm really not happy with the drop in estrogen, it's made me bleed. (I'm aware this is normal, but after being almost happy with microgynon, not okay with letting my body adjust.. I want to control my bleeds!)

    However the doctor wasn't available (big waste of time) but I spoke to a nurse who listened to my story of the vision aura and being told I was deemed healthy, and interpreted that I now suffered from migraines and told me: "you know you'll never be allowed a combined pill again. Now you have migraines you'll never get anything again, you have to stay on the mini pill"

    I told her I wanted to speak to the doctor, as I had one retinal migraine. It seems unreasonable to rule out every combined pill, especially after being on one for over a year... she told me to go to another clinic - long story short about that clinic is that the doctor wasn't available there either! Nightmare.

    Current situation: confused as to which combined pill I should get, confused as to why the nurse was so against the combined pill for me, and just a little annoyed.
    I m not a doctor but I d recommend a 2nd opinion then if they say no you might have to accept their decision. Perhaps It is a case of staying safe with combined pills with the higher blood clot risk and since you d never had one off the pill they were concerned. microgynon put my blood pressure up ( I normally had perfect blood pressure) and was told they didn't want me to risk anything combined ever again.
    • Thread Starter
    Offline

    2
    ReputationRep:
    (Original post by claireestelle)
    I m not a doctor but I d recommend a 2nd opinion then if they say no you might have to accept their decision. Perhaps It is a case of staying safe with combined pills with the higher blood clot risk and since you d never had one off the pill they were concerned. microgynon put my blood pressure up ( I normally had perfect blood pressure) and was told they didn't want me to risk anything combined ever again.
    Hi, thanks for your reply! Hopefully I will be able to get speaking to a doctor soon. Did have all my regular check ups for blood pressure and so on, all healthy!
    Offline

    2
    ReputationRep:
    Hi I know this post is a few months ago now.
    But looking for some advise.
    So I was on microgynon for years only stopped taking it when I had both my children now 4 and 1 I was put back on microgynon after having my youngest in may 2017 however July this year 2017 I was taken off it by my doctor due to having a cervical erosion once I saw the Gino he reassured me it was only tiny and nothing to worry about. I was put in cerelle mini pill that July and now November I have stopped taking it due to bleeding most of the time which can last up to two weeks always bright red which sometimes did stop or ease throughout the day but would be back the next morning as soon as I woke up. However Iv been put back on microgynon 5 days ago (Monday) and it’s now Friday and I’m still bleeding bright red and it’s a more heavier flow! Just wondering is this normal ? I’m getting worried !
    Posted on the TSR App. Download from Apple or Google Play
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: November 17, 2017
Poll
Which accompaniment is best?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.